Regarding the number of sudden deaths witnessed across South Korea following seasonal flu shots, health authorities pointed to anaphylactic shock, as a possible cause.
"As for some two cases under investigation, we cannot rule out the possibility of anaphylactic shock, and as of the rest of the cases, we need to carry out further investigation including looking at the autopsy results and finally confirm the correlation with flu vaccines."
Anaphylactic shock, one of the possible side effects of the influenza vaccines, causes your immune system to release a flood of chemicals that can cause you to go into sudden shock, in just minutes or hours after being exposed to specific food or drugs.
Health authorities also warn that people severely allergic to eggs should consult with medical professionals before getting the shot, as many vaccines contain egg protein.
Health authorities also highlighted that it is important to get the vaccines when you are in good health, have consumed lots of water, and have notified doctors of any underlying health conditions.
"Also to prevent anaphylactic shock, please monitor your conditions for about 20 to 30 minutes at the health clinic after getting the flu shot."
Experts also advise that should you have symptoms like breathing difficulties, swollen eyes or mouth, or dizziness, you need to immediately head to a hospital.
As the government plans to continue its public immunization program, despite continued deaths that could possibly be linked with the flu shots, it is critical that individuals abide by the aforementioned guidelines for vaccinations when getting the flu shot.
Kim Hyo-sun, Arirang News.